Facebook Pixel

Side effect of Estrogel Cream

By December 6, 2008 - 3:58am
Rate This

Hi - sometimes when i use my cream it never really dries and gets sticky in area where applied. does anyone have any insight into this matter? and also i like the cream and find it works best for me when applied on my belly, but then that area puffs out. i usually have a flat stomach so this bothers me. The cream is more effective for me than the patch, especially when I am using progesterone once a month. The Vivelle dot patch does not last longer than 19 hours for me. Any thoughts? Thank you.

Add a Comment1 Comments

EmpowHER Guest

Thank you for your question. I would first like to share this link to the Food and Drug Administration that offers the clinical study about Estadiol and the many side effects and warnings for using the topical treatment for estrogen. You can find the link here http://www.fda.gov/cder/foi/label/2004/21166_estrogel_lbl.pdf.

I noticed that you indicated that you apply the treatment to your stomach area and I wanted to be sure that you are aware of the risk of breast cancer with the use of this treatment and you should take great deal of care not to apply the cream to the breast area. Talk to your physician about areas that you should apply the treatment, I know most woman use the arm.

Skin irritation is common when using the treatment but it can also mean that you may be having an allergic reaction. You may want to consult with your physician about the puffiness that you are experiencing.

Drugs.com also provides information about the topical treatment that can be found here. http://www.answers.com/topic/estradiol-topical-gel.

There are several other options that you have for estrogen replacement and if you are having the reactions that you are having, you may want to try another treatment option. There are injections, pills, and other topical treatments that are available. If the patch didn't work for you, maybe talk to your physician about your other options. I hope this helps.

December 6, 2008 - 9:51am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!